Georgia, 2006

Damaging Wind in Georgia, June 26, 2006

June 26, 2006 · NWS JAX · 1 event in 1 county or zone

A spotter reported that railroad crossing arms were snapped and a large oak tree fell down along State St and Blackshear Ave.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A spotter reported that railroad crossing arms were snapped and a large oak tree fell down along State St and Blackshear Ave.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:50 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 26, 1:50 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT MON JUN 26 2006

.SHORT TERM...COMPLEX PATTERN NOTED ACROSS THE REGION WITH BROAD LOW
PRESSURE IN THE LOWER LEVELS OF THE ATMOSPHERE AND EXTENDING FROM
THE FLORIDA PENINSULA NORTHWARD INTO THE SOUTHEAST REGION. SURFACE
HIGH PRESSURE CONTINUES IN THE NORTHERN ATLANTIC WATERS. ALOFT...CUT-
OFF LOW NOTED NEAR THE OHIO VALLEY REGION...WITH A WEAKER LOW
NOTED WELL OFFSHORE IN THE FLORIDA ATLANTIC WATERS. SHOWERS AND
THUNDERSTORMS ARE FINALLY DEVELOPING ACROSS JAX CWA...WITH
STRONGEST THUNDERSTORMS CURRENTLY ALONG THE I-75 CORRIDOR AND
ASSOCIATED WITH DOMINANT WEST COAST SEA-BREEZE. SLIVER OF DRIER
AIR ALOFT OVER THE EASTERN HALF OF JAX CWA IS LIMITING AFTERNOON
DEVELOPMENT ACROSS THIS AREA.

BROAD LOW PRESSURE SYSTEM IS FORECAST TO SHIFT NORTH TO NORTHEAST
THE NEXT SEVERAL DAYS...WITH STRONGEST DYNAMICS SHIFTING TO
EASTERN HALF OF JAX CWA THIS EVENING AND OVERNIGHT TONIGHT. BY
TUESDAY MORNING...AFOREMENTIONED LOW IS FORECAST TO POSITION OVER
THE CAROLINAS WHILE WESTERLY FLOW WILL PREVAIL ACROSS JAX CWA.
THIS FLOW REGIME WILL BRING SLIGHTLY WARMER AND DRIER
CONDITIONS FOR TUESDAY...WITH BEST RAIN CHANCES ALONG AND EAST OF
THE U.S. HIGHWAY 301 CORRIDOR DUE TO A DOMINANT WEST COAST SEA
BREEZE.

CUT-OFF LOW OVER THE OHIO VALLEY REGION WILL GRADUALLY PHASE INTO
A DIGGING TROUGH THROUGH MID-WEEK...WITH UPPER TROUGH THEN DOMINATING
THE EAST COAST THURSDAY ONWARD. HOW FAR SOUTH THIS TROUGH DIGS
WILL DETERMINE WHETHER ATTENDANT SURFACE BOUNDARY REACHES JAX CWA.
THERE SHOULD BE ENOUGH SHORTWAVE ACTIVITY ON BACKSIDE OF UPPER
TROUGH TO ENABLE ATTENDANT SURFACE BOUNDARY TO NEAR JAX CWA LATE
WEDNESDAY OR THURSDAY. THIS FEATURE IS FORECAST TO BECOME DIFFUSE
UPON REACHING LOCAL AREA...THUS OVERALL DYNAMICS APPEAR ANEMIC. WILL
THEREFORE CAP POPS AROUND 40 PERCENT.

.LONG TERM (FRIDAY THROUGH MONDAY)...AMPLIFIED PATTERN WILL CONTINUE
ACROSS THE LOWER 48 STATES...WITH TROUGHINESS OVER THE EASTERN
UNITED STATES AND AN ANTICYCLONE HOLDING OVER THE 4 CORNERS
REGION. STRONGEST DYNAMICS ALOFT ASSOCIATED WITH THIS TROUGH WILL HOLD
NORTH OF THE AREA THROUGH THE EXTENDED PERIOD. A DOMINANT WEST
COAST SEA BREEZE THURSDAY WILL TRANSITION TO A DOMINANT EAST COAST
SEA BREEZE BY SUNDAY...WITH HIGHEST RAINFALL CHANCES EACH DAY
DEPENDENT UPON WHERE THE SEA- BREEZES COLLIDE. TEMPERATURES WILL
REMAIN NEAR CLIMATOLOGY...RANGING FROM UPPER 80S BEACHES TO LOWER
90S INLAND.

&&

.MARINE...WILL CONTINUE SCEC HEADLINES FOR OFFSHORE LEGS DUE TO
COMBINED SEAS. BROAD AREA OF LOW PRESSURE OVER THE REGION WILL SHIFT
NORTH THE REMAINDER OF THIS WEEK WITH HIGH PRESSURE CONTINUING
OVER THE NORTHERN ATLANTIC. A SOUTHEAST TO SOUTH FLOW IN THE LOCAL
WATERS WILL WILL VEER TO THE SOUTHWEST OVERNIGHT TONIGHT IN
RESPONSE TO LOW PRESSURE LIFTING NORTHWARD. CONDITIONS WILL IMPROVE
AFTER TONIGHT AS THE PRESSURE GRADIENT RELAXES AND EASTERLY SWELLS
SUBSIDE. A WEAK COLD FRONT IS FORECAST TO NEAR NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA LATE WEDNESDAY...WITH FRONT POSSIBLY STALLING
OVER THE LOCAL WATERS ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  90  70  92 /  50  40  20  20
SSI  75  87  74  89 /  60  40  20  40
JAX  73  89  72  92 /  50  40  20  40
SGJ  75  87  73  88 /  50  40  20  40
GNV  72  90  71  92 /  40  40  20  30
OCF  73  90  71  92 /  40  40  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...PETERSON
Hazardous weather outlook, Jun 26, 4:20 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EDT MON JUN 26 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
520 AM EDT MON JUN 26 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS TODAY...

...LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING...

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY AT AREA
BEACHES.  REFER TO THE LATEST SURF ZONE FORECAST FOR MORE DETAILS.

SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THIS AFTERNOON AND
EVENING AS LOW PRESSURE MOVES NORTH ACROSS THE AREA. LOCALLY HEAVY
RAINFALL WILL OCCUR DUE TO ABUNDANT MOISTURE AND A SLOW MOVEMENT OF
THE SHOWERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY THIS WEEK.  THE SHOWERS ARE EXPECTED TO BE MORE NUMEROUS NEAR
THE EAST COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Jun 26, 1:02 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT MON JUN 26 2006

FLZ040-261845-
MARION-
202 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM
EDT...

AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF ANTHONY...OR 4 MILES
NORTHEAST OF OCALA...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND ANTHONY...SPARR...CITRA AND ORANGE
SPRINGS THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jun 26, 1:04 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT MON JUN 26 2006

FLZ036-261845-
ALACHUA-
204 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG WINDS VALID UNTIL 245 PM EDT...

AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF ARCHER...OR 8 MILES
NORTH OF WILLISTON...MOVING NORTHEAST AT 5 TO 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARCHER AND MICANOPY
THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 26, 2:13 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT MON JUN 26 2006

GAZ149-261945-
ATKINSON-
313 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG WINDS VALID UNTIL 345 PM EDT...

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF PEARSON...OR 2 MILES
EAST OF WILLACOOCHEE...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND PEARSON THROUGH 345 PM EDT. GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 26, 2:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT MON JUN 26 2006

FLZ023-262030-
BAKER-
340 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF GLEN SAINT MARY...
OR 9 MILES NORTH OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GLEN SAINT MARY AND
MACCLENNY THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jun 26, 3:24 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT MON JUN 26 2006

FLZ033-038-262115-
FLAGLER-ST. JOHNS-
424 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST.
JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
515 PM EDT...

AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST
OF DUPONT CENTER TO 10 MILES SOUTH OF FLAGLER BEACH...MOVING
NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ESPANOLA...BUNNELL...PALM COAST...FLAGLER BEACH...DUPONT
CENTER...MARINELAND...CRESCENT BEACH AND BUTLER BEACH THROUGH 515 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ware

When
June 26, 3:30 PM EST
Where
Ware County, Waycross
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.217, -82.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515482.